Iowa, 2020

Hail in Iowa, April 7, 2020

April 7, 2020 · NWS DVN · 73 events in 8 counties and zones

Severe thunderstorms developed along a cold front that dropped south across eastern Iowa and northwest Illinois Tuesday evening. Heavy downpours and very large hail were reported.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
73

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS DVN wrote it up.

Severe thunderstorms developed along a cold front that dropped south across eastern Iowa and northwest Illinois Tuesday evening. Heavy downpours and very large hail were reported. The hardest hit areas were the northeast side of Cedar Rapids and the Iowa side of the Quad Cities, where ping pong ball to baseball sized hail fell.

Golf ball hail fell in northern Stephenson County near Orangeville, IL. Widespread quarter sized hail was also reported during the evening in several other counties.

This was the 1st of back to back severe hail events, as another significant event occurred April 8th, 2020.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Apr 7, 2:18 PM CST, 3 hours 11 minutes earlier.

Area forecast discussion, Apr 7, 2:18 PM CST, 3 hours 11 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
318 PM CDT Tue Apr 7 2020

.SYNOPSIS...
Issued at 315 PM CDT Tue Apr 7 2020

A mild start to the day in the 60s provided an early summer feel to
the morning in most spots today, but the advection of 60 dewpoints
before Noon resulted in stratus more representative of the past cool
season. The early summer regime is winning the balance of the day,
as deeper mixing and southwest flow is resulting in erosion of the
stratus and highs that appear likely to reach the upper 70s to
around 80. The first of two cold fronts is poised to arrive in the
northwest counties around 3 PM. Convective temperatures are in the
lower 80s today, based on sounding data, and this at least gives
confidence that widespread activity will not take place, but rather
isolated storms, after peak heating is reached late this afternoon
or evening, along the front.  The second, and much stronger cold
front is positioned from Bismark ND to Rapid City SD as of 1 PM
today, and will reach our area tomorrow afternoon.

&&

.SHORT TERM...(This Evening through Wednesday)
ISSUED AT 315 PM CDT Tue Apr 7 2020

Tonight, the cold front will move through from northwest to
southeast, in a somewhat flattening fashion as is lines up from near
Chicago to the Quad Cities around 6-8 PM. During the mid evening
hours, the storms are possible, but as mentioned above, questionable
convergence, capping, and a limited window of surface CAPE
availability suggest coverage may be limited to an isolated 1 to 3
cells. That said, there is deep layer shear sufficient for cell
organization into supercells if robust updrafts can form. These
storms would have high cloud bases, and have little 0-1km shear to
work with, thus little tornado threat, but a possible near severe
wind gusts, and large hail threat is more likely.  Again, this is
all conditional on having reached the lower 80s along the front,
which is possible, but not likely. Should storms form, the brief
timing window from late afternoon to mid evening suggests the storms
should be confined to roughly the north 1/2 of the CWA, and
probably mainly in Illinois and extreme eastern Iowa.

After the cold fropa tonight, dry advection and clearing skies will
allow lows to drop to the mid 40s to lower 50s. A warm atmosphere in
place will once again be in place Wednesday, with the strong cold
front arriving in the mid to late afternoon. By afternoon,
temperatures in the lower to mid 70s will combine with dewpoints in
the upper 40s to mid 50s.  This combination will provided high
clouds bases, but like today, deep layer shear and steep mid level
lapse rates  will bring a threat for organized storms, and with a
strong cold front trigger Wednesday, a more widespread coverage is
likely in the afternoon and early evening hours. With high clouds
bases, we again should not see much tornado activity, but a deeply
mixed inverted-V should support plenty of momentum transfer into the
downdrafts and this supports a wind threat. Storms are likley to
organized on outflow and quickly form into a line, exiting the area
early Wednesday evening. QPF appears relatively light on both
tonight's and Wednesday's events. Narrow stripes of 0.25 to 0.5 are
possible, with amounts well under 0.25 outside of the cores expected.

.LONG TERM...(Wednesday Night through next Tuesday)
ISSUED AT 315 PM CDT Tue Apr 7 2020

Wednesday night and Thursday...Will walk out any lingering along and
post frontal convection out of the eastern to southeastern third of
the DVN CWA through 02z or so, but would think the bulk of the
stronger storms would be out of our area after 00z Thu. Then may see
a post-frontal isallobaric pressure rise surge for gusty evening
winds from the northwest, but the main wind machine looks to be on
Thursday with continued tight in-building sfc ridge gradient. This
along with cold advection and deep mixing/inverted-v soundings
possibly above H85 MB may drive near wind advisory criteria with
gusts up to 45 MPH. Cool blustery day with highs held in the 40s
even with deep mixing. Will keep Thu dry for now, but some chance
for sctrd instability rain showers moving down into the northern CWA
in steepening cyclonic flow aloft/upper cold pool. May even be some
chance for rain-snow shower mix. Cold night with lows by Friday
morning in the lower 30s to upper 20s.

Friday...After cold start to day under passing high pressure, high
temp recovery back into the upper 40s to lower 50s. Flattened
steering flow and some moisture return behind/west of passing ridge
will look to produce some incoming rain from the west by later
Friday night. Some chance for light rain-snow mix in the north into
Sat morning.

Saturday and Sunday...Longer range indications suggest building
upper level troffiness over the Rockies and western plains this
period, with resultant broad southwesterlies arching up acrs the mid
and upper MS RVR Valley. A LLVL boundary or trof aligned under this
steering flow will continue to be the focus for more rounds of
precip and unsettled weather for much of the weekend. Not much
heating or instability for thunderstorms or heavier swaths of
rainfall at this time. Looks more like occasional showers, rounds of
fog with temps in the 40s and 50s. Depending on northern in-wrapping
fetch/cold conveyor, may be some chance for precip type issues/snow
mix at times especially Sat night into Sunday morning. Whatever
cyclone complex may try to develop and roll out of the southern
plains and toward the OH RVR Valley will look to produce the heavier-
more significant rainfall to the south of the region through Sunday
night. Will have to watch for a secondary def zone type precip swath
on the northwest flank of any ejecting cyclone late in the period,
and precip type may be an issue again with snow or at least a wintry
mix possible into early Monday.

Monday and Tuesday...Depending on how the longer wave trof evolves
out of the weekend and shifts east acrs the region, early next week
may be mainly dry or with limited precip in northwest flow, as well
as below normal temp regime.    ..12..

&&

.AVIATION...(For the 18Z TAFS through 18Z Wednesday Afternoon)
ISSUED AT 1223 PM CDT Tue Apr 7 2020

Low clouds developed by mid morning, and are now lifting to MVFR
in all areas. This process will allow clearing and a transition to
VFR cloud based by the 18-20Z time frame. Southwest winds will
begin to gust once skies clear this afternoon, just ahead of a
cold front arriving around 00-03Z from the northwest. This front
could trigger an isolated thunderstorm. After 03Z, VFR conditions
will last into morning, as winds shift to the south ahead of a
stronger cold front due Wednesday evening.

&&

.HYDROLOGY...
Issued at 1158 AM CDT Tue Apr 7 2020

On the Mississippi River: Minor to moderate flooding will continue
to be on track through the weekend and mid April. Incoming crests
have been adjusted a bit sooner/happening slightly quicker at
several sites, with many sites cresting from this Thursday through
Sunday. But the early sites will be Dubuque to Bellevue which will
be cresting tonight into Wednesday.  The crest will then work
downstream to the Quad Cities with the brunt of the crest occurring
by Friday evening. The bulk of the passing crest will then move
through sites south of the Quad Cities from Friday April 10th
through Sunday the 12th of April.

Precipitation: There may be several chances for precip over the next
seven days with passing weather systems, but the overall coverage
and amounts currently appear will be on the light to moderate side
through the period. Thus not much impact on the passing crest. But
there may be a window late in the upcoming weekend into early next
week for a chance of moderate to locally heavy precip, if a system
can come together and organize. With cooler temperature trends, both
rain or snow may be possible with this system. This scenario and any
impacts on area rivers is still uncertain at this time and not
accounted for in the current 7-day forecast.

Temperatures: Latest long range trends continue to suggest below to
well below normal trends through the next 2 week period, and
possibly beyond to the end of the month.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&

SYNOPSIS...Ervin
SHORT TERM...Ervin
LONG TERM...12
AVIATION...Ervin
HYDROLOGY...12
Hazardous weather outlook, Apr 7, 1:21 PM CST, 4 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Quad Cities IA IL
221 PM CDT Tue Apr 7 2020

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-081930-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
221 PM CDT Tue Apr 7 2020

This Hazardous Weather Outlook is for portions of north central
Illinois...northwest Illinois...west central Illinois...east
central Iowa...northeast Iowa...southeast Iowa and northeast
Missouri.

.DAY ONE...THIS AFTERNOON AND TONIGHT

There is a chance for thunderstorms from mid afternoon through
early evening along a cold front moving through eastern Iowa and
northwest Illinois. There is a potential for isolated severe
storms with large hail and damaging winds. However, there remains
some uncertainty in the potential for storm development due to a
strong cap, or layer of warm air aloft that may suppress storms.

Area rivers are experiencing flooding. Please see the
latest Flood Statements and Flood Warnings for details.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

There is a risk for severe storms Wednesday afternoon and early
evening, as a strong cold front sweeps through the area. The
timing of these possible storms is from 2 PM through 8 PM with
Iowa seeing afternoon storms and ILlinois seeing them towards
evening. Damaging winds will be the primary threat, with a
secondary threat of quarter size hail.

Cold, strong northwest winds will be seen Thursday. Sustained
winds between 15-25 mph with gusts up to 45 mph possible.

.SPOTTER INFORMATION STATEMENT...

There is a low chance for spotter activation this evening.

ERVIN

In the hours before

Local storm report, Apr 7, 5:10 PM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
610 PM CDT TUE APR 7 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0608 PM     HAIL             4 NNE STOCKTON          42.40N 89.99W
04/07/2020  M0.70 INCH       JO DAVIESS         IL   TRAINED SPOTTER

&&

PS
Local storm report, Apr 7, 5:13 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
613 PM CDT TUE APR 7 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0612 PM     HAIL             4 WSW WAUBEEK           42.14N 91.54W
04/07/2020  M0.70 INCH       LINN               IA   TRAINED SPOTTER

            HAIL WAS INCREASING IN SIZE DURING THE PHONE
            CALL.

&&

PS
Local storm report, Apr 7, 5:23 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
623 PM CDT TUE APR 7 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0622 PM     HAIL             3 E ROCK GROVE          42.46N 89.46W
04/07/2020  M0.25 INCH       STEPHENSON         IL   TRAINED SPOTTER

&&

PS

The radar

The Quad Cities radar (KDVN), 80 km away, was scanning. The volume nearest the first event began at 23:28 UTC.

Open the radar archive at this moment

Event by event

73 hail. Local standard time, as filed.

Hail, Jones

When
April 7, 5:29 PM CST
Where
Jones County, 0.86 mi SE of Anamosa
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
42.110, -91.270

Hail, Jones

When
April 7, 5:30 PM CST
Where
Jones County, 0.69 mi S of Anamosa
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
42.110, -91.280

Hail, Linn

When
April 7, 5:40 PM CST
Where
Linn County, 0.86 mi SE of Cedar Rapids Airpark
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
42.040, -91.710

Hail, Linn

When
April 7, 5:40 PM CST
Where
Linn County, 0.69 mi S of Cedar Rapids Airpark
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
42.040, -91.720

Hail, Linn

When
April 7, 5:40 PM CST
Where
Linn County, 1.47 mi NNW of Marion
Measured
2 in hail
Reported by
Trained Spotter
Coordinates
42.050, -91.610

Hail, Linn

When
April 7, 5:41 PM CST
Where
Linn County, 1.24 mi SE of Robins
Measured
2 in hail
Reported by
Trained Spotter
Coordinates
42.060, -91.650

Hail, Linn

When
April 7, 5:42 PM CST
Where
Linn County, 1.38 mi N of Hiawatha
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
42.050, -91.680

Hail, Linn

When
April 7, 5:44 PM CST
Where
Linn County, 2.05 mi E of Hiawatha
Measured
2.75 in hail
Reported by
Broadcast Media
Coordinates
42.030, -91.640

Measured by KGAN studios.

Hail, Linn

When
April 7, 5:44 PM CST
Where
Linn County, 0.86 mi NE of Marion
Measured
1 in hail
Reported by
Public
Coordinates
42.040, -91.590

Quarter sized hail covered the ground.

Hail, Linn

When
April 7, 5:45 PM CST
Where
Linn County, 1.47 mi SSW of Cedar Rapids
Measured
2.5 in hail
Reported by
Public
Coordinates
41.980, -91.660

Hail, Linn

When
April 7, 5:45 PM CST
Where
Linn County, 0.69 mi S of Marion
Measured
2.5 in hail
Reported by
Public
Coordinates
42.020, -91.600

Hail, Linn

When
April 7, 5:45 PM CST
Where
Linn County, 1.03 mi W of Marion
Measured
2 in hail
Reported by
Public
Coordinates
42.030, -91.620

Hail, Linn

When
April 7, 5:45 PM CST
Where
Linn County, 2.05 mi E of Hiawatha
Measured
2 in hail
Reported by
Broadcast Media
Coordinates
42.030, -91.640

Report from KGAN studios, where at least one wind shield was broken.

Hail, Linn

When
April 7, 5:45 PM CST
Where
Linn County, 1.38 mi N of Hiawatha
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
42.050, -91.680

Considerable damage was reported to nearby vehicles.

Hail, Linn

When
April 7, 5:46 PM CST
Where
Linn County, 1.69 mi WSW of Marion
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
42.020, -91.630

Hail, Linn

When
April 7, 5:46 PM CST
Where
Linn County, 1.24 mi SE of Hiawatha
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
42.020, -91.660

Hail, Linn

When
April 7, 5:46 PM CST
Where
Linn County, 1.54 mi W of Marion
Measured
2.25 in hail
Reported by
Public
Coordinates
42.030, -91.630

Hail, Linn

When
April 7, 5:47 PM CST
Where
Linn County, 1.38 mi N of Hiawatha
Measured
2 in hail
Reported by
Public
Coordinates
42.050, -91.680

Hail, Linn

When
April 7, 5:48 PM CST
Where
Linn County, 1.69 mi WNW of Marion Arpt
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
42.040, -91.560

Hail, Linn

When
April 7, 5:49 PM CST
Where
Linn County, 1.47 mi NNW of Marion
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
42.050, -91.610

Hail, Linn

When
April 7, 5:52 PM CST
Where
Linn County, 0.86 mi SW of Cedar Rapids
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
41.990, -91.660

Hail, Linn

When
April 7, 5:54 PM CST
Where
Linn County, Marion
Measured
1.75 in hail
Reported by
Public
Coordinates
42.030, -91.600

Hail, Linn

When
April 7, 5:54 PM CST
Where
Linn County, 2.07 mi NW of Marion Arpt
Measured
1.5 in hail
Reported by
Trained Spotter
Coordinates
42.050, -91.560

Hail, Linn

When
April 7, 5:54 PM CST
Where
Linn County, 2.14 mi NNE of Marion
Measured
1.5 in hail
Reported by
Trained Spotter
Coordinates
42.060, -91.590

Hail, Linn

When
April 7, 5:55 PM CST
Where
Linn County, 1.72 mi SW of Cedar Rapids
Measured
1 in hail
Reported by
Public
Coordinates
41.980, -91.670

Hail, Linn

When
April 7, 6:02 PM CST
Where
Linn County, 0.51 mi E of Beverly
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
41.930, -91.770

Hail, Linn

When
April 7, 6:03 PM CST
Where
Linn County, 1.69 mi WNW of Marion Arpt
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
42.040, -91.560

Hail, Linn

When
April 7, 6:04 PM CST
Where
Linn County, 2.58 mi NE of Beverly
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
41.960, -91.750

Hail, Linn

When
April 7, 6:06 PM CST
Where
Linn County, 2.31 mi SSE of Covington
Measured
1 in hail
Reported by
Public
Coordinates
41.970, -91.750

Hail, Linn

When
April 7, 6:10 PM CST
Where
Linn County, 4.15 mi N of Western
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
41.930, -91.650

Hail, Cedar

When
April 7, 6:36 PM CST
Where
Cedar County, 3.45 mi N of Buchanan
Measured
1 in hail
Reported by
Public
Coordinates
41.820, -91.250

Hail, Cedar

When
April 7, 6:39 PM CST
Where
Cedar County, 0.69 mi S of Stanwood
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
41.890, -91.150

Hail, Cedar

When
April 7, 6:42 PM CST
Where
Cedar County, 2.81 mi S of Lowden
Measured
2 in hail
Reported by
Public
Coordinates
41.810, -90.920

A farmer reported hen egg sized hail.

Hail, Cedar

When
April 7, 6:42 PM CST
Where
Cedar County, 0.86 mi NE of Lowden
Measured
1.75 in hail
Reported by
COOP Observer
Coordinates
41.860, -90.920

Hail, Cedar

When
April 7, 6:48 PM CST
Where
Cedar County, Tipton
Measured
1 in hail
Reported by
Public
Coordinates
41.770, -91.130

Hail, Linn

When
April 7, 6:49 PM CST
Where
Linn County, Marion
Measured
1.5 in hail
Reported by
Public
Coordinates
42.030, -91.600

Hail, Cedar

When
April 7, 6:53 PM CST
Where
Cedar County, Tipton
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
41.770, -91.130

Hail, Johnson

When
April 7, 6:54 PM CST
Where
Johnson County, 3.09 mi W of Kent County Park
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
41.730, -91.790

Hail, Cedar

When
April 7, 6:55 PM CST
Where
Cedar County, 0.69 mi S of Tipton
Measured
1.5 in hail
Reported by
Public
Coordinates
41.760, -91.130

Hail, Cedar

When
April 7, 6:59 PM CST
Where
Cedar County, 0.86 mi NE of Lowden
Measured
1.5 in hail
Reported by
COOP Observer
Coordinates
41.860, -90.920

Hail ranged in size from dime to 1.5 inches.

Hail, Cedar

When
April 7, 7:12 PM CST
Where
Cedar County, Sunbury
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
41.670, -90.930

Hail, Scott

When
April 7, 7:19 PM CST
Where
Scott County, 0.86 mi SE of Donahue
Measured
0.75 in hail
Reported by
Public
Coordinates
41.690, -90.670

Hail, Scott

When
April 7, 7:29 PM CST
Where
Scott County, 4.86 mi N of West Lake Park
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
41.590, -90.670

Hail, Scott

When
April 7, 7:37 PM CST
Where
Scott County, Davenport Arpt
Measured
1 in hail
Reported by
NWS Employee
Coordinates
41.620, -90.580

Hail, Scott

When
April 7, 7:39 PM CST
Where
Scott County, 3.17 mi NNW of Davenport
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
41.570, -90.610

Hail, Scott

When
April 7, 7:40 PM CST
Where
Scott County, 2.49 mi NW of Panorama Park
Measured
1 in hail
Reported by
Public
Coordinates
41.570, -90.510

Hail, Scott

When
April 7, 7:40 PM CST
Where
Scott County, 2.76 mi N of Davenport
Measured
2 in hail
Reported by
Trained Spotter
Coordinates
41.570, -90.580

Hail, Scott

When
April 7, 7:40 PM CST
Where
Scott County, 3.17 mi NNW of Davenport
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
41.570, -90.610

Hail, Scott

When
April 7, 7:41 PM CST
Where
Scott County, 2.08 mi NW of Bettendorf
Measured
2 in hail
Reported by
NWS Employee
Coordinates
41.550, -90.550

Hail ranged from 1.5 to 2.0 inches.

Hail, Scott

When
April 7, 7:41 PM CST
Where
Scott County, 2.81 mi N of Davenport
Measured
1.75 in hail
Reported by
NWS Employee
Coordinates
41.570, -90.590

Hail, Scott

When
April 7, 7:42 PM CST
Where
Scott County, 2.49 mi NW of Panorama Park
Measured
1.75 in hail
Reported by
NWS Employee
Coordinates
41.570, -90.510

Hail, Scott

When
April 7, 7:44 PM CST
Where
Scott County, 2.93 mi NW of Davenport
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
41.560, -90.620

Hail, Scott

When
April 7, 7:45 PM CST
Where
Scott County, 0.52 mi W of Davenport
Measured
1.5 in hail
Reported by
Trained Spotter
Coordinates
41.530, -90.590

Hail, Scott

When
April 7, 7:45 PM CST
Where
Scott County, 1.38 mi N of Bettendorf
Measured
2 in hail
Reported by
Public
Coordinates
41.550, -90.520

Hail, Scott

When
April 7, 7:45 PM CST
Where
Scott County, 0.86 mi NW of Panorama Park
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
41.560, -90.480

Hail, Scott

When
April 7, 7:46 PM CST
Where
Scott County, 1.24 mi WNW of Bettendorf
Measured
1.5 in hail
Reported by
NWS Employee
Coordinates
41.540, -90.540

Hail, Scott

When
April 7, 7:49 PM CST
Where
Scott County, 2.14 mi NNE of Bettendorf
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
41.560, -90.510

Hail, Scott

When
April 7, 7:50 PM CST
Where
Scott County, 2.49 mi NW of Panorama Park
Measured
1.75 in hail
Reported by
Public
Coordinates
41.570, -90.510

The hail fell near Paul Norton Elementary School.

Hail, Scott

When
April 7, 7:52 PM CST
Where
Scott County, 1.24 mi WNW of Panorama Park
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
41.560, -90.490

Hail ranged from pea to silver dollar size.

Hail, Scott

When
April 7, 7:55 PM CST
Where
Scott County, 0.52 mi W of Bettendorf
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
41.530, -90.530

Hail, Washington

When
April 7, 8:09 PM CST
Where
Washington County, 3.18 mi ENE of Kalona
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
41.490, -91.660

Hail, Washington

When
April 7, 8:12 PM CST
Where
Washington County, 1.04 mi E of Riverside
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
41.480, -91.580

Hail, Muscatine

When
April 7, 8:13 PM CST
Where
Muscatine County, 4.27 mi NNW of Muscatine
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
41.480, -91.070

Hail, Muscatine

When
April 7, 8:18 PM CST
Where
Muscatine County, 2.81 mi S of Sweetland Center
Measured
1.25 in hail
Reported by
Public
Coordinates
41.460, -90.970

Hail, Muscatine

When
April 7, 8:18 PM CST
Where
Muscatine County, 3.45 mi N of Muscatine
Measured
1 in hail
Reported by
COOP Observer
Coordinates
41.470, -91.050

Hail, Muscatine

When
April 7, 8:33 PM CST to 8:35 PM CST
Where
Muscatine County, Conesville
Measured
1.75 in hail
Reported by
Public
Coordinates
41.380, -91.350

The hail lasted 2 minutes.

Hail, Muscatine

When
April 7, 8:37 PM CST
Where
Muscatine County, Conesville
Measured
2 in hail
Reported by
Fire Department/Rescue
Coordinates
41.380, -91.350

Hail, Muscatine

When
April 7, 8:39 PM CST
Where
Muscatine County, Conesville
Measured
1.5 in hail
Reported by
Fire Department/Rescue
Coordinates
41.380, -91.350

Hail, Muscatine

When
April 7, 8:40 PM CST
Where
Muscatine County, Conesville
Measured
1.75 in hail
Reported by
Public
Coordinates
41.380, -91.350

Hail, Muscatine

When
April 7, 8:47 PM CST
Where
Muscatine County, 1.56 mi W of Muscatine Muni Arpt
Measured
1.75 in hail
Reported by
Public
Coordinates
41.370, -91.180

The reported arrived from social media.

Hail, Louisa

When
April 7, 8:51 PM CST
Where
Louisa County, 3.32 mi NE of Grandview
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
41.310, -91.150

Hail, Louisa

When
April 7, 8:53 PM CST
Where
Louisa County, 1.73 mi NE of Grandview
Measured
1.5 in hail
Reported by
Trained Spotter
Coordinates
41.300, -91.180

Hail, Louisa

When
April 7, 8:54 PM CST
Where
Louisa County, 0.52 mi E of Grandview
Measured
1.75 in hail
Reported by
Public
Coordinates
41.280, -91.190

Reported through social media.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Iowa in 2020Every state in 2020This day in weather historyWarnings in Iowa, April 2020

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 885792, 885793, 885794, 885795, 885796, 885797, 885798, 885799, 885800, 885801, 885802, 885803, 885804, 885805, 885806, 885807, 885821, 885822, 885823, 885824, 885825, 885826, 885827, 885828, 885829, 885830, 885831, 885832, 885833, 885834, 885835, 885836, 885837, 885838, 885839, 885840, 885841, 885843, 885844, 885845, and more.